As some of you who have guided me brilliantly through my final stage of titrating from 12 mg Ropinerole Extended Release down to 2 mg regular Ropinerole, especially Joolsg, Elisse, Nightdancer, Mags, and others, I made a decision after meeting with my GP Friday to go Cold Turkey and just get off this God awful medication.
When I switched from 2 mg ER to regular Ropinerole a month ago, my body started screaming for it. I started experiencing withdrawal augmentation two or three times a night. Everything I read about this final phase of getting off Ropinerole by continuing to slowly titrate down by .5 mgs a months could take at least 3 months or more depending on how long it took my body to stabilize at each reduction level. That was simply unacceptable. My life had become so unpredictable. I couldn't make plans for fear I might not sleep the night before. Fortunately I am retired.
Given that and the agony of these flare ups, I asked my GP if there was a medication that would help me through this cold turkey stage to ease withdrawal symptoms as is used for drug addicts. Yes, Clonidine!
She started me with 0.01 mgs once a day--lowest posssible dose. I took my first dose at 4:30 PM and that day & night (Friday) was a breeze--no augmentation, not a twinge.
Yesterday started out great, I felt hopeful for the first time in years that I might get free of this horrible Ropinerole. I took my first dose yesterday at 3:00 PM, since I started to get some twinges in my right leg. Maybe I took it too late in the day after being off Ropinerole nearly 24 hours. I laid down for a nap, and in half an hour I had a full body augmentation withdrawal episode that hit like a ton of bricks in my solar plexus. Figuring maybe the Clonidine hadn't fully been absorbed, I walked around then had a yogurt-- I read on line tha yogurt kept someone's RLS at bay. 20 minutes later, all symptoms vanished. Don't know if it was the Clonidine or the yogurt--most likely Clonidine. Last night however, I was okay until 9 PM when right leg started twitching again. I took my regular dose of Gabapentin 600 mg. and 100 mg Tramadol, no change. Then iron Bisglycinate w/ok at 11:30 PM still no improvement. I ended up unable to sleep until it subsided at 4:00 AM.
I asked my GP if I could increase my Clonidine dose to twice a day. Yes she said. So I will keep you all posted on how today & tomorrow go.
I am still cautiously optomistic that the Clonidine is helping me discontinue Ropinerole altogether. I feel like my withdrawal symptoms would be far worse without it. Now that I am 48 hours free of Ropinerole, I'm hoping that I'll only have a few more days to get through. If this spared me from the 3 to 4 days of pure no sleep torture some folks onl this sight went through, I am grateful.